MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN EU; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN EU; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number SL-2593AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 03/23/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A 77-year-old male patient weighing 90 kg was receiving ivtm therapy for post-cpr hypothermia using a solex 7 catheter (lot #214144).The catheter was inserted into the patient's right internal jugular vein with a smooth, single-attempt insertion.It was positioned at 16 cm.Norepinephrine was infused through the catheter's infusion lumen.After 24 hours, the patient exhibited significant fluctuations in catecholamine levels without any change in flow rate.Over time, it was observed that the catheter insertion site on the neck was slightly swollen, and the swelling continued to worsen.The customer noted leaked fluid at the puncture site.According to the customer, it cannot be confirmed whether the leaked fluid was medication; however, this is assumed due to the blood pressure fluctuations.There was also suspicion of a saline leak, but a reduction in saline solution was not confirmed.The swollen area was cooled locally to reduce swelling.No imaging was performed to verify the catheter's correct position, and the patient was not moved or transported before the issue was reported.The patient's temperature at the start of ivtm therapy was 35.6°c, with a target of 36°c at the maximum rate, and at the time of the issue, it was 36.1°c.The catheter was then removed and replaced with a standard central venous catheter.The patient's current condition is stable.
 
Additional Manufacturer Narrative
Zoll has not received the solex 7 catheter for investigation.A follow-up or final report will be submitted when the product is returned and the investigation has been completed.The event of swelling at the insertion site was assessed as not serious because it does not meet the criteria for seriousness.The swollen area was cooled locally to reduce swelling.Based on available information, the event was related to the zoll catheter due to relevant timing and location.More likely, the medication leaked and caused slight swelling on the neck at the catheter insertion site.The event of swelling at the insertion site was causal related to the device and procedure.
 
Additional Manufacturer Narrative
The customer's complaint of catheter leak was not confirmed during visual and functional testing of the returned solex 7 catheter (lot #214144).No leaks, damage, or device malfunctions were observed during testing, and the catheter functioned as intended.Functional testing of the returned catheter was performed.All infusion ports and lumens were flushed without resistance.During the functional pressure leak test, the catheter was connected to a pressurized inflation device, and the balloon was fully inflated to 100 psi; no leaks or issues were found on the catheter.The balloon did not leak during testing.In addition, the returned catheter was connected to a known-good suk and ran on a peristaltic pump for 10 minutes at a flow rate of 240 ml/min.No leak was found, and the catheter functioned as intended.During further functional testing, the returned catheter was connected to a known-good suk and operated on the thermogard console system, running in the max warming mode with a target temperature of 37°c for 60 minutes and in the max cooling mode with a target temperature of 35°c for 60 minutes.No leak was observed on the catheter.The balloon was properly warming during the warming mode and cooling during the cooling mode.The red pinwheel of the suk was spinning as normal.No problem was found, and the catheter functioned as intended.An additional guidewire test was performed: a known-good zoll guidewire was slowly inserted through the catheter's central lumen, starting at the catheter tip, and exited through the distal infusion luer port without resistance.The guidewire could be passed through the entire length of the lumen with no resistance.The event of swelling at the insertion site was assessed as not serious because it does not meet the criteria for seriousness.Based on available information, the event was related to the zoll catheter due to relevant timing and location.More likely, the medication leaked and caused slight swelling on the neck at the catheter insertion site.The swollen area was cooled locally to reduce swelling.Based on the evaluation, the catheter was confirmed to have performed as intended.It is therefore considered possible that the reported medication leak was associated with the catheter insertion technique.The event of swelling at the insertion site has been reassessed and is considered possibly related to the device and the device insertion procedure.

Brand Name
SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN EU
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key24941578
Report Number3010617000-2026-00240
Device Sequence Number18374323
Product Code NCX
UDI-Device Identifier00849111075312
UDI-Public00849111075312
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSL-2593AE
Device Catalogue Number8700-0793-40
Device Lot Number214144
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Supplement Date Received by Manufacturer04/29/2026
Initial Report FDA Received Date04/21/2026
Supplement Report FDA Received Date05/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient SexMale
Patient Weight90 KG